Thunderstorm Wind, Ozark
- When
- May 17, 8:30 PM CST
- Where
- Ozark County, Longrun
- Measured
- 57 kt (66 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 36.650, -92.717
A large tree blew down near near Longrun.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A large tree blew down near near Longrun.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 17, 8:15 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 PM CDT THU MAY 17 2001 FORECAST CONCERNS FOR THE OVERNIGHT PERIOD CENTER AROUND THE POTENTIAL FOR SHOWER AND THUNDERSTORM REDEVELOPMENT. BAND OF STRONG TO ISOLATED SEVERE THUNDERSTORMS CONTINUED TO MOVE THROUGH THE FORECAST AREA THIS EVENING. ALTHOUGH OVERALL INTENSITY HAD CONTINUED TO WEAKEN...ISOLATED STORMS PULSED UP TO NEAR SEVERE LEVELS...ESPECIALLY ALONG THE ARKANSAS BORDER. SEVERE THUNDERSTORM WATCH WILL BE DELETED FROM THE ZONES WITH THIS UPDATE. RUC2 MODEL INDICATES A WEAK AREA OF VORTICITY OVER SOUTHEAST KANSAS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO BE POSSIBLE UNTIL THIS WAVE MOVES TO OUR EAST OVERNIGHT. WILL CANCEL THE FLASH FLOOD WATCH WITH THIS ZONE UPDATE AS THE THREAT FOR SIGNIFICANT HEAVY RAINFALL HAD ENDED AND/OR MOVED OUT OF THE WATCH AREA. MINOR CHANGES ALSO EXPECTED TO TEMPERATURES AND WINDS...BUT WILL TAKE A LAST LOOK AT SURFACE OBSERVATIONS BEFORE ZONES GO OUT. .SGF... .KS...NONE. .MO...NONE. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-180400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 PM CDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 242...IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOLIVAR... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN... LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH... OZARK...PITTSBURG...ROLLA...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT THU MAY 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 PM 7 E OSCEOLA MO 1.75 INCH HAIL
05/17/01 ST.CLAIR REPORTED RELAYED FROM
THE PUBLIC BY MEDIA.
0607 PM 5 SSE OSAGE BEACH MO 52 MPH TSTM GUST
05/17/01 CAMDEN LIMBS DOWN. REPORTED BY
PUBLIC.
0632 PM SUNRISE BEACH MO 1 INCH HAIL
05/17/01 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM FT SCOTT KS FLOOD
05/17/01 BOURBON STREET FLOODING
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0654 PM MC CUNE KS .75 INCH HAIL
05/17/01 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0707 PM LIBEGRAL MO .75 INCH HAIL
05/17/01 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-180330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 928 PM CDT THU MAY 17 2001 SEVERE THUNDERSTORM WATCH NUMBER 242 HAS BEEN CANCELLED AS OF 928 PM CDT THURSDAY EVENING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND WRIGHT. BOURBON...CHEROKEE AND CRAWFORD. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA. SUTTON
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251092.